Abnormal neutrophil level

Sophie98
Sophie98 Member Posts: 27
edited 3. Feb 2020, 13:43 in Living with arthritis
Hi,

I went for a blood test today and picked up a prescription to go and get my sulfazalasine (I get my bloods done at the rheumatology clinic and get my sulfazalasine from there) and they didn't say anything but there was a comment on my prescription saying 'neutrophils are down, consultant is aware and to continue with medication and bloods will be tested on 30/01' which was today's blood test. My neutrophil count was 3.360 on 13/11/19, I started sulfazalasine on 21/11/19 and my neutrophil count was 1.810 on 06/01/20. I don't know if they haven't said anything because there's no point in worrying at this point but I can't help but stress about it because I don't have any control with what I'm on and I was meant to be staying on the sulfazalasine. Has anyone had this and everything worked out?😩

Comments

  • stickywicket
    stickywicket Member Posts: 26,023
    edited 30. Nov -1, 00:00
    If you look at pinkteapot's post about her ALT levels you'll see that these blips can happen often for nó clear reason. No point in stressing though that's a natural reaction. The rheumatologist is clearly aware but not worried at this stage. I'm sure if there proves to be a real problem connected with the sulph you'll be taken off it.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • dreamdaisy
    dreamdaisy Member Posts: 31,567
    edited 30. Nov -1, 00:00
    I've had similar blips but was never bothered about them. Firstly I have no idea what neutrophils are, secondly I have no idea what they do and thirdly, if those in the know communicate a sense of urgency, such as requesting further tests, I will do them.

    I have had perfect bloods whilst feeling vile and vile bloods whilst feeling OK. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Sophie98
    Sophie98 Member Posts: 27
    edited 30. Nov -1, 00:00
    Thank you,

    I saw the nurse today and they said they think it's because of the tocilizumab which I'm coming off anyway to go on to abatacept. They've said my hemoglobin is low too but they're hoping once everything has been swapped over it should go back to normal.
Sign In or Register to comment.

Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account